Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 149, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2017, 3:40 PM CDT for Gray County, Hemphill County, Roberts County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 15, 2017, 4:14 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gray County, TX, Hemphill County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 100 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:48 PM CDT | HAIL 2.5 | 3 Sse Codman, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
195
WUUS54 KAMA 152040
SVRAMA
TXC179-211-393-152145-
/O.NEW.KAMA.SV.W.0149.170615T2040Z-170615T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
340 PM CDT THU JUN 15 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Gray County in the Panhandle of Texas...
Southeastern Roberts County in the Panhandle of Texas...
Southwestern Hemphill County in the Panhandle of Texas...
* Until 445 PM CDT
* At 340 PM CDT, a severe thunderstorm was located near Codman, or 10
miles southwest of Miami, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Miami, Codman and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 10074 3557 10093 3589 10073 3574 10040
TIME...MOT...LOC 2040Z 218DEG 14KT 3560 10079
HAIL...1.00IN
WIND...60MPH
$$
Guerrero2 follow-up statements
412
WWUS54 KAMA 152107
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
407 PM CDT THU JUN 15 2017
TXC179-211-393-152145-
/O.CON.KAMA.SV.W.0149.000000T0000Z-170615T2145Z/
Gray TX-Roberts TX-Hemphill TX-
407 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN GRAY...SOUTHEASTERN ROBERTS AND SOUTHWESTERN
HEMPHILL COUNTIES...
At 407 PM CDT, a severe thunderstorm was located over Codman, or 4
miles west of Miami, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Miami and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3545 10074 3559 10085 3571 10077 3574 10040
TIME...MOT...LOC 2107Z 218DEG 14KT 3567 10072
HAIL...1.00IN
WIND...60MPH
$$
Guerrero493
WWUS54 KAMA 152114
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
414 PM CDT THU JUN 15 2017
TXC179-211-393-152123-
/O.CAN.KAMA.SV.W.0149.000000T0000Z-170615T2145Z/
Gray TX-Roberts TX-Hemphill TX-
414 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAY...
SOUTHEASTERN ROBERTS AND SOUTHWESTERN HEMPHILL COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
LAT...LON 3545 10074 3559 10085 3571 10077 3574 10040
TIME...MOT...LOC 2111Z 218DEG 14KT 3569 10070
$$
GuerreroWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:04 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 15, 2:04 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
204 PM CDT Thu Jun 15 2017
.DISCUSSION...
Convective initiation is underway across the southern Texas
Panhandle. Latest visible imagery (and looking out the window)
shows a rapidly developing CU field with some decent vertical
growth. LAPS CAPE analysis shows 3000-3500 J/kg for these
developing storms to work with while deep layer shear being fairly
limited of 20-25kt. This continues to support the advertised
threats of large hail being the primary hazard with severe storms
today. There is also a damaging wind threat due to elevated cloud
bases and forecast inverted-v soundings. Once storms develop, we
do expect storms to be of the discrete variety and will quickly
move across the eastern Panhandles. CAMs show that convection
could exit the area as early at 7PM but some linger things until
9/10PM. The tornado threat is extremely low due to high cloud
bases and weak low level shear.
Friday and Saturday remain the warmest days of the week with
triple digits likely. With this forecast package, we will issue
heat advisories for both days. Friday will be limited to the
southwestern Texas Panhandle and the Palo Duro Canyon for high
temperatures of 105. On Saturday, a greater portion of the area
will be under a heat advisory as highs reach into the 105 to 110
degree range. These hot temperatures wont last long as we will see
a strong cold front sweep across the area late Saturday night
into Sunday morning. This front will limit high temperatures to
near normal for Sunday (80s).
As we move into next week we will see northwest flow aloft which
will keep the chance for off and on storms in the forecast. Have
kept chances low for now as it will depend on all the factors to
line up for storms to form.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 67 100 67 105 63 / 5 5 0 5 5
Beaver OK 68 101 67 104 65 / 10 5 0 5 5
Boise City OK 61 98 61 99 60 / 0 0 0 5 5
Borger TX 69 102 69 106 68 / 10 5 0 5 5
Boys Ranch TX 65 105 65 108 65 / 5 0 0 5 5
Canyon TX 66 102 65 105 62 / 5 5 0 5 5
Clarendon TX 68 100 67 104 66 / 20 5 0 5 5
Dalhart TX 60 102 61 104 62 / 0 0 0 5 5
Guymon OK 65 101 67 104 64 / 5 0 0 5 5
Hereford TX 66 105 65 106 62 / 5 0 0 5 5
Lipscomb TX 68 99 68 103 66 / 20 10 0 5 5
Pampa TX 68 99 67 104 65 / 10 5 0 5 5
Shamrock TX 70 100 70 103 68 / 30 10 0 5 5
Wellington TX 70 102 72 105 71 / 30 10 0 5 5
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory from noon to 9 PM CDT Saturday for the following
zones: Armstrong...Carson...Dallam...Deaf Smith...
Hansford...Hartley...Hutchinson...Moore...Ochiltree...
Oldham...Potter...Randall...Roberts...Sherman.
Heat Advisory from 2 PM to 7 PM CDT Friday for the following
zones: Deaf Smith...Oldham...Randall.
OK...Heat Advisory from noon to 9 PM CDT Saturday for the following
zones: Texas.
&&
24/14Hazardous weather outlook, Jun 15, 2:13 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 213 PM CDT Thu Jun 15 2017 OKZ001>003-TXZ001>020-160815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 213 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to develop across mainly the eastern sections of the Oklahoma and Texas Panhandles this afternoon. Once they form they will likely become severe with large hail, 2 inches or larger in diameter, along with damaging winds as the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. High temperatures may approach or exceed 105 degrees across parts of the Oklahoma and Texas Panhandles both Friday and Saturday afternoons. A Heat Advisory has been issued for both days. Thunderstorms may be possible Tuesday night across the Oklahoma and Texas Panhandles. Any storms that develop should remain just below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon.
In the hours before
Special weather statement, Jun 15, 2:39 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Amarillo TX 239 PM CDT THU JUN 15 2017 TXZ013-014-018-019-152015- Gray TX-Donley TX-Carson TX-Armstrong TX- 239 PM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG... SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 315 PM CDT... At 238 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles northeast of Goodnight, or 12 miles east of Claude, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and Goodnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 900 PM CDT for the Panhandle of Texas. LAT...LON 3501 10122 3522 10124 3527 10084 3499 10084 TIME...MOT...LOC 1938Z 266DEG 18KT 3510 10113 Guerrero
Special weather statement, Jun 15, 2:45 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
245 PM CDT THU JUN 15 2017
TXZ018-152030-
Armstrong TX-
245 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ARMSTRONG COUNTY
UNTIL 330 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Goodnight, or 9 miles south of Claude, moving east
at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
LAT...LON 3485 10137 3504 10141 3510 10112 3494 10109
3486 10109
TIME...MOT...LOC 1945Z 255DEG 13KT 3498 10131
GuerreroSpecial weather statement, Jun 15, 3:35 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Amarillo TX 335 PM CDT THU JUN 15 2017 TXZ009-014-015-152100- Gray TX-Wheeler TX-Roberts TX- 335 PM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHEASTERN GRAY AND SOUTHEASTERN ROBERTS COUNTIES UNTIL 400 PM CDT... At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles south of Codman, or 10 miles southwest of Miami, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Miami and Codman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 900 PM CDT for the Panhandle of Texas. LAT...LON 3544 10076 3560 10086 3575 10064 3550 10047 TIME...MOT...LOC 2035Z 244DEG 13KT 3556 10074 Guerrero
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:11 PM CDT | Heat Advisory | AMA | Deaf Smith, Oldham, Randall | 29 hr |
| Jun 15, 2:11 PM CDT | Heat Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 8 more | 55 hr |
| Jun 15, 2:39 PM CDT | Special Weather Statement | AMA | Donley | 36 min |
| Jun 15, 2:45 PM CDT | Special Weather Statement | AMA | Armstrong | 45 min |
| Jun 15, 3:22 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 53 min |
| Jun 15, 3:35 PM CDT | Special Weather Statement | AMA | Gray | 25 min |
| Jun 15, 4:04 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 56 min |
| Jun 15, 4:42 PM CDT | Special Weather Statement | AMA | Hemphill | 33 min |
| Jun 15, 4:58 PM CDT | Special Weather Statement | AMA | Donley | 47 min |
| Jun 15, 6:24 PM CDT | Special Weather Statement | AMA | Armstrong | 36 min |
| Jun 15, 6:59 PM CDT | Special Weather Statement | AMA | Armstrong | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.